MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3428C207TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a 200mm thoracic dissection.It was reported during the index procedure when the physician engaged in stent graft deployment, upon tip-capture release the proximal edge of the graft moved back missing the intended target.A valiant navion proximal extension was implanted covering the necessary dissected aorta.Per the physician the cause of the event is undetermined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was noted that forward pressure remained during deployment of tip capture.Film evaluation summary: the reported event was confirmed; however, the exact cause of the device missing the intended lsa target during tip capture release could not be determined from the limited films provided.Pre-implant ct¿s were not provided; therefore, a complete assessment of the patients anatomy/dissection could not be performed.In addition, additional images during implant (including tip capture release) were not available for review, and only non-contrast images post-implant available.The returned films confirmed that the device missed the intended proximal target (lsa) by 2 ¿ 3cm¿s; however, analysis of the returned films did not reveal any clear anomalies that could explain the reported event.It is possible that this was due to a procedural issue, such as not relieving forward pressure prior to tip release.It is also possible that this was related to an anatomical issue and/or the pre-existing dissection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8615143
Report Number2953200-2019-00647
Device Sequence Number3020544
Product Code MIH
UDI-Device Identifier00763000101237
UDI-Public00763000101237
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Model NumberVNMC3428C207TU
Device Catalogue NumberVNMC3428C207TU
Device Lot NumberV08223346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/24/2019
08/09/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/18/2019
09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR